Algebra & Number Theory

On a conjecture of Kato and Kuzumaki

Diego Izquierdo

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/ant.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In 1986, Kato and Kuzumaki stated several conjectures in order to give a diophantine characterization of cohomological dimension of fields in terms of projective hypersurfaces of small degree and Milnor K-theory. We establish these conjectures for finite extensions of (x1,,xn) and (x1,,xn)((t)), and we prove new local-global principles over number fields and global fields of positive characteristic in the context of Kato and Kuzumaki’s conjectures.

Article information

Source
Algebra Number Theory, Volume 12, Number 2 (2018), 429-454.

Dates
Received: 8 June 2017
Revised: 23 October 2017
Accepted: 18 December 2017
First available in Project Euclid: 23 May 2018

Permanent link to this document
https://projecteuclid.org/euclid.ant/1527040850

Digital Object Identifier
doi:10.2140/ant.2018.12.429

Mathematical Reviews number (MathSciNet)
MR3803709

Zentralblatt MATH identifier
06880894

Subjects
Primary: 11E76: Forms of degree higher than two
Secondary: 12E25: Hilbertian fields; Hilbert's irreducibility theorem 12E30: Field arithmetic 14G27: Other nonalgebraically closed ground fields 19D45: Higher symbols, Milnor $K$-theory 19F99: None of the above, but in this section

Keywords
Cohomological dimension of fields $C_i$ property Milnor K-theory Number fields Function fields

Citation

Izquierdo, Diego. On a conjecture of Kato and Kuzumaki. Algebra Number Theory 12 (2018), no. 2, 429--454. doi:10.2140/ant.2018.12.429. https://projecteuclid.org/euclid.ant/1527040850


Export citation

References

  • K. Acquista, “A criterion for cohomological dimension”, 2005.
  • J.-L. Colliot-Thélène and D. A. Madore, “Surfaces de del Pezzo sans point rationnel sur un corps de dimension cohomologique un”, J. Inst. Math. Jussieu 3:1 (2004), 1–16.
  • C. Demarche and D. Wei, “Hasse principle and weak approximation for multinorm equations”, Israel J. Math. 202:1 (2014), 275–293.
  • H. Esnault, M. Levine, and O. Wittenberg, “Index of varieties over Henselian fields and Euler characteristic of coherent sheaves”, J. Algebraic Geom. 24:4 (2015), 693–718.
  • M. D. Fried and M. Jarden, Field arithmetic, 3rd ed., Ergebnisse der Math. $(3)$ 11, Springer, 2008.
  • M. J. Greenberg, “Rational points in Henselian discrete valuation rings”, Inst. Hautes Études Sci. Publ. Math. 31 (1966), 59–64.
  • R. Hartshorne, Algebraic geometry, Graduate Texts in Mathematics 52, Springer, 1977.
  • K. Kato, “A generalization of local class field theory by using $K$-groups, II”, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 27:3 (1980), 603–683.
  • K. Kato and T. Kuzumaki, “The dimension of fields and algebraic $K$-theory”, J. Number Theory 24:2 (1986), 229–244.
  • K. Kato and S. Saito, “Unramified class field theory of arithmetical surfaces”, Ann. of Math. $(2)$ 118:2 (1983), 241–275.
  • J. Kollár, “A conjecture of Ax and degenerations of Fano varieties”, Israel J. Math. 162 (2007), 235–251.
  • S. Lang, “On quasi algebraic closure”, Ann. of Math. $(2)$ 55 (1952), 373–390.
  • A. S. Merkur'ev, “Simple algebras and quadratic forms”, Izv. Akad. Nauk SSSR Ser. Mat. 55:1 (1991), 218–224. In Russian; translated in Mathematics of the USSR-Izvestiya 38:1 (1992), 215–221.
  • J. Neukirch, Algebraic number theory, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences] 322, Springer, 1999.
  • A. Pirutka, Deux contributions à l'arithmétique des variétés : R-équivalence et cohomologie non ramifiée, Ph.D. thesis, https://tel.archives-ouvertes.fr/tel-00769925.
  • J.-P. Serre, Cohomologie galoisienne, With a contribution by Jean-Louis Verdier. Lecture Notes in Mathematics, No. 5. Troisième édition 1965, Springer, 1965.
  • J.-P. Serre, Local fields, Graduate Texts in Mathematics 67, Springer, 1979.
  • O. Wittenberg, “Sur une conjecture de Kato et Kuzumaki concernant les hypersurfaces de Fano”, Duke Math. J. 164:11 (2015), 2185–2211.